Alert archive / Georgia / River Flood Warnings in 2024

River Flood Warning 211, NWS Atlanta, GA

May 10, 2024Gordon County, Georgia

NWS Atlanta, GA issued this river flood warning at May 10, 2024, 4:56 AM EDT for Gordon County, Georgia. It was in force for 52 hr.

The area

The outline as issued.

The facts

Issued
May 10, 2024, 4:56 AM EDT (08:56 UTC)
Expired
May 12, 2024, 8:29 AM EDT
In force
52 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Gordon County, GA

The river

Written for the forecast point Oostanaula River at Calhoun (CALG1). The gauge peaked at 22.52 ft at May 11, 2024, 11:00 AM EDT.

actionminormoderate10203005/1005/1105/1205/13
Action stage
18 ft
Minor stage
21 ft
Moderate stage
30 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02387520, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

223 
WGUS42 KFFC 100856
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
456 AM EDT Fri May 10 2024

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Oostanaula River at Calhoun affecting Gordon County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&

GAC129-102100-
/O.NEW.KFFC.FL.W.0211.240510T0856Z-000000T0000Z/
/CALG1.1.ER.240510T0745Z.240510T0830Z.000000T0000Z.NO/
456 AM EDT Fri May 10 2024

...FLOOD WARNING IN EFFECT FROM EARLY THIS MORNING UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Oostanaula River at Calhoun.

* WHEN...From early this morning until further notice.

* IMPACTS...At 21 feet, Minor flooding begins of woodlands...fields 
  and pastures upstream and downstream from the gage behind a water 
  treatment plant off Mauldin Road. A boat ramp and portions of a 
  small parking lot on the upstream and right bank side of the 
  Georgia Highway 136 Connector will be under water.

* ADDITIONAL DETAILS...
  - At 4:30 AM EDT Friday the stage was 21.1 feet and rising.
  - Forecast...No forecast is available for this location.
  - Flood stage is 21 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3455 8499 3455 8492 3439 8506 3443 8512
      3453 8504


$$
8 follow-up statements
978 
WGUS82 KFFC 101326
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
926 AM EDT Fri May 10 2024

...The Flood Warning continues for the following rivers in Georgia...

  Oostanaula River at Calhoun affecting Gordon County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&

GAC129-110130-
/O.CON.KFFC.FL.W.0211.000000T0000Z-000000T0000Z/
/CALG1.1.ER.240510T0745Z.240510T1300Z.000000T0000Z.NO/
926 AM EDT Fri May 10 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Oostanaula River at Calhoun.

* WHEN...Until further notice.

* IMPACTS...At 21 feet, Minor flooding begins of woodlands...fields 
  and pastures upstream and downstream from the gage behind a water 
  treatment plant off Mauldin Road. A boat ramp and portions of a 
  small parking lot on the upstream and right bank side of the 
  Georgia Highway 136 Connector will be under water.

* ADDITIONAL DETAILS...
  - At 9:00 AM EDT Friday the stage was 21.4 feet and nearly
    steady.
  - Forecast...No forecast is available for this location.
  - Flood stage is 21 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3455 8499 3455 8492 3439 8506 3443 8512
      3453 8504


$$
589 
WGUS82 KFFC 101955
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
355 PM EDT Fri May 10 2024

...The Flood Warning continues for the following rivers in Georgia...

  Oostanaula River at Calhoun affecting Gordon County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&

GAC129-110800-
/O.CON.KFFC.FL.W.0211.000000T0000Z-000000T0000Z/
/CALG1.1.ER.240510T0745Z.240510T1945Z.000000T0000Z.NO/
355 PM EDT Fri May 10 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Oostanaula River at Calhoun.

* WHEN...Until further notice.

* IMPACTS...At 21 feet, Minor flooding begins of woodlands...fields 
  and pastures upstream and downstream from the gage behind a water 
  treatment plant off Mauldin Road. A boat ramp and portions of a 
  small parking lot on the upstream and right bank side of the 
  Georgia Highway 136 Connector will be under water.

* ADDITIONAL DETAILS...
  - At 3:45 PM EDT Friday the stage was 21.9 feet and rising
    slowly.
  - Forecast...No forecast is available for this location.
  - Flood stage is 21 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3455 8499 3455 8492 3439 8506 3443 8512
      3453 8504


$$
410 
WGUS82 KFFC 110242
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1042 PM EDT Fri May 10 2024

...The Flood Warning continues for the following rivers in Georgia...

  Oostanaula River at Calhoun affecting Gordon County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Caution is urged when walking near riverbanks.

Additional information is available at weather.gov/atlanta.

&&

GAC129-111445-
/O.CON.KFFC.FL.W.0211.000000T0000Z-000000T0000Z/
/CALG1.1.ER.240510T0745Z.240511T0215Z.000000T0000Z.NO/
1042 PM EDT Fri May 10 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Oostanaula River at Calhoun.

* WHEN...Until further notice.

* IMPACTS...At 21 feet, Minor flooding begins of woodlands, fields 
  and pastures upstream and downstream from the gage behind a water 
  treatment plant off Mauldin Road. A boat ramp and portions of a 
  small parking lot on the upstream and right bank side of the 
  Georgia Highway 136 Connector will be under water.

* ADDITIONAL DETAILS...
  - At 10:15 PM EDT Friday the stage was 22.3 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 21 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3455 8499 3455 8492 3439 8506 3443 8512
      3453 8504


$$
771 
WGUS82 KFFC 111011
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
611 AM EDT Sat May 11 2024

...The Flood Warning continues for the following rivers in Georgia...

  Oostanaula River at Calhoun affecting Gordon County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Caution is urged when walking near riverbanks.

Additional information is available at weather.gov/atlanta.

&&

GAC129-112215-
/O.CON.KFFC.FL.W.0211.000000T0000Z-000000T0000Z/
/CALG1.1.ER.240510T0745Z.240511T0915Z.000000T0000Z.NO/
611 AM EDT Sat May 11 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Oostanaula River at Calhoun.

* WHEN...Until further notice.

* IMPACTS...At 23 feet, Minor flooding continues to expand into the 
  woodlands, fields and pastures upstream and downstream from the 
  gage behind the water treatment plant off Mauldin Road. A boat 
  ramp and small parking lot on the upstream and right bank side of 
  the Georgia Highway 136 Connector will be under at least 2 feet of 
  water.

* ADDITIONAL DETAILS...
  - At 5:45 AM EDT Saturday the stage was 22.5 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 21 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3455 8499 3455 8492 3439 8506 3443 8512
      3453 8504


$$
525 
WGUS82 KFFC 111804
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
204 PM EDT Sat May 11 2024

...The Flood Warning continues for the following rivers in Georgia...

  Oostanaula River at Calhoun affecting Gordon County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Caution is urged when walking near riverbanks.

Additional information is available at weather.gov/atlanta.

&&

GAC129-120615-
/O.CON.KFFC.FL.W.0211.000000T0000Z-000000T0000Z/
/CALG1.1.ER.240510T0745Z.240511T1515Z.000000T0000Z.NO/
204 PM EDT Sat May 11 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Oostanaula River at Calhoun.

* WHEN...Until further notice.

* IMPACTS...At 23 feet, Minor flooding continues to expand into the 
  woodlands, fields and pastures upstream and downstream from the 
  gage behind the water treatment plant off Mauldin Road. A boat 
  ramp and small parking lot on the upstream and right bank side of 
  the Georgia Highway 136 Connector will be under at least 2 feet of 
  water.

* ADDITIONAL DETAILS...
  - At 1:45 PM EDT Saturday the stage was 22.5 feet and steady.
  - Forecast...No forecast is available for this location.
  - Flood stage is 21 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3455 8499 3455 8492 3439 8506 3443 8512
      3453 8504


$$
196 
WGUS82 KFFC 120149
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
949 PM EDT Sat May 11 2024

...The Flood Warning continues for the following rivers in Georgia...

  Oostanaula River at Calhoun affecting Gordon County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Caution is urged when walking near riverbanks.

Additional information is available at weather.gov/atlanta.

&&

GAC129-121400-
/O.CON.KFFC.FL.W.0211.000000T0000Z-000000T0000Z/
/CALG1.1.ER.240510T0745Z.240511T1515Z.000000T0000Z.NO/
949 PM EDT Sat May 11 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Oostanaula River at Calhoun.

* WHEN...Until further notice.

* IMPACTS...At 23 feet, Minor flooding continues to expand into the 
  woodlands...fields and pastures upstream and downstream from the 
  gage behind the water treatment plant off Mauldin Road. A boat 
  ramp and small parking lot on the upstream and right bank side of 
  the Georgia Highway 136 Connector will be under at least 2 feet of 
  water.

* ADDITIONAL DETAILS...
  - At 9:30 PM EDT Saturday the stage was 22.2 feet and falling.
  - Forecast...No forecast is available for this location.
  - Flood stage is 21 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3455 8499 3455 8492 3439 8506 3443 8512
      3453 8504


$$
761 
WGUS82 KFFC 121002
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
602 AM EDT Sun May 12 2024

...The Flood Warning continues for the following rivers in Georgia...

  Oostanaula River at Calhoun affecting Gordon County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Caution is urged when walking near riverbanks.

Additional information is available at weather.gov/atlanta.

&&

GAC129-122215-
/O.CON.KFFC.FL.W.0211.000000T0000Z-000000T0000Z/
/CALG1.1.ER.240510T0745Z.240511T1515Z.000000T0000Z.NO/
602 AM EDT Sun May 12 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Oostanaula River at Calhoun.

* WHEN...Until further notice.

* IMPACTS...At 21 feet, Minor flooding begins of woodlands, fields 
  and pastures upstream and downstream from the gage behind a water 
  treatment plant off Mauldin Road. A boat ramp and portions of a 
  small parking lot on the upstream and right bank side of the 
  Georgia Highway 136 Connector will be under water.

* ADDITIONAL DETAILS...
  - At 5:45 AM EDT Sunday the stage was 21.3 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 21 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3455 8499 3455 8492 3439 8506 3443 8512
      3453 8504


$$
924 
WGUS82 KFFC 121229
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
829 AM EDT Sun May 12 2024

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Oostanaula River at Calhoun affecting Gordon County.

GAC129-121330-
/O.CAN.KFFC.FL.W.0211.000000T0000Z-240512T1229Z/
/CALG1.1.ER.240510T0745Z.240511T1515Z.240512T1200Z.NO/
829 AM EDT Sun May 12 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Oostanaula River at Calhoun.

* ADDITIONAL DETAILS...
  - At 8:15 AM EDT Sunday the stage was 21.0 feet and falling.
  - Forecast...No forecast is available for this location.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3455 8499 3455 8492 3439 8506 3443 8512
      3453 8504


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at May 10, 3:23 AM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, May 10, 3:23 AM EDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
323 AM EDT Fri May 10 2024

...Morning Area Forecast Discussion...

.SHORT TERM...
(Today through Saturday)
Issued at 323 AM EDT Fri May 10 2024

Key Messages:

 - Thunderstorms will bring widespread rainfall to central
   Georgia this morning.

 - A frontal passage today will result in cooler and less humid
   weather on Saturday.

Today and Saturday:

The initial weather concern today will be an MCS moving out of
Alabama. General thinking is that the MCS will track eastward this
morning along an outflow boundary and instability gradient left by
prior convection (from yesterday and overnight). This boundary
currently stretches from south central Alabama into southern
Georgia and is nearly stationary. Assuming storms follow this
boundary, the greatest potential for severe weather though noon
today should be over southern Georgia and the Florida Panhandle.
Any storms in central Georgia should be elevated and working with
an atmosphere that has been chewed up and spit out by several
rounds of thunderstorms over the last 24 hours. Thus the severe
weather potential for places like Columbus and Macon should be
towards the lower end of the scale. The primary hazards with any
stronger storms would be damaging wind gusts or hail. Thunder
could occur as far north as Atlanta this morning, but severe
weather is not anticipated due to a lack of appreciable
instability.

An airmass shift will occur this afternoon as a cold front sweeps
through Georgia. The front will announce it presence via the
arrival of gusty northwest winds this afternoon. Sustained winds
between 10 and 20 mph are expected along with peak wind gusts in
the 25 to 35 mph range. Drier air will move in behind the front
and this will bring any lingering precipitation in central Georgia
to an end this evening.

By Saturday morning a cooler and drier airmass should be firmly in
place across the Southeast. This will set the region up for a very
pleasant start to the weekend, with high temperatures in the mid
to upper 70s and low humidity (35-45%). Northwest winds should
continue in the region on Saturday. While the winds will decline
some compared to today, peak gusts in the 20 to 25 mph range are
still anticipated in the afternoon.

Albright

&&

.LONG TERM...
(Saturday night through Thursday)
Issued at 323 AM EDT Fri May 10 2024

Key Messages:

 - Quiet weather will continue in the region Sunday and Monday.

 - Two additional rounds of widespread rainfall are probable in
   Georgia between Tuesday and next weekend.

The Outlook for Next Week:

Next week should begin with a surface high and upper level ridging
over the Southeast. Due to this pattern Sunday and Monday should
feature dry weather and average to slightly below average high
temperatures. Atlanta can expect a high in the upper 70s on Sunday
and a high near 80 on Monday.

Looking further into the upcoming week it looks like the Southeast
will be in for at least two more rounds of widespread rainfall.
Both the GEFS and EPS show consistent signals for a round of
rainfall Tuesday into Wednesday followed by a second round of
precipitation next weekend. The time of year and strength of the
troughs driving both rounds of precipitation suggest at least
some potential for stronger thunderstorms with both events. Some
localized flooding concerns could also develop by next weekend,
and it is worth noting that multiple GEFS and EPS members are
indicating rainfall totals of 2 to 4 inches with second potential
rain event.

Albright

&&

.AVIATION...
(06Z TAFS)
Issued at 142 AM EDT Fri May 10 2024

A mix of IFR, MVFR and VFR conditions will linger over the region
through 18Z Friday. These conditions will primarily be driven by
low ceilings, though scattered showers and thunderstorms will
produce reduced visibilities at times. Storms may produce strong
wind gusts or small hail across central Georgia. Storms are most
likely at the TAF sites between 09Z and 13Z Friday. Winds will be
variable at 3 to 8 kt through 15Z Friday, then west to northwest
winds (10 to 20 kt with gusts in the 20 to 30 kt range) will occur
between 16Z Friday and 02Z Saturday.

//ATL Confidence...06Z Update...
Overall confidence in the KATL TAF is moderate.
Moderate confidence in the visibility, precipitation and wind
forecasts.
Low confidence in the potential for thunderstorms between 10Z and
13Z Friday.

Albright

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          82  52  77  55 /  30   0   0   0
Atlanta         81  55  77  57 /  30   0   0   0
Blairsville     74  46  70  48 /  10   0   0   0
Cartersville    80  50  77  52 /  20   0   0   0
Columbus        84  57  80  59 /  60   0   0   0
Gainesville     80  53  76  55 /  20   0   0   0
Macon           82  56  79  57 /  60   0   0   0
Rome            80  50  77  53 /  20   0   0   0
Peachtree City  82  53  77  55 /  40   0   0   0
Vidalia         82  59  79  60 /  80  10   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Albright
LONG TERM....Albright
AVIATION...Albright
Hazardous weather outlook, May 10, 3:34 AM EDT, 1 hour 22 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
334 AM EDT Fri May 10 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-110745-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
334 AM EDT Fri May 10 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Showers and thunderstorms will move through the region this
morning, resulting in widespread rainfall in central Georgia. A
couple of storms could produce strong winds gusts or hail.
Additional isolated thunderstorm activity could occur in east
central Georgia this afternoon.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Thunderstorm chances will return to the region Tuesday and linger
through at least Thursday. At this time the risk of severe weather
on any given day remains low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged to
submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS.

In the hours before

Special weather statement, May 9, 11:13 PM EDT, 5 hours 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1113 PM EDT Thu May 9 2024

GAZ042-052-053-100345-
Coweta GA-Carroll GA-Heard GA-
1113 PM EDT Thu May 9 2024

...A strong thunderstorm will impact portions of southern Carroll,
northern Heard and northwestern Coweta Counties through 1145 PM
EDT...

At 1113 PM EDT, a strong thunderstorm was near Blackjack Mountain, or
12 miles southwest of Carrollton, moving east at 25 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Carrollton, Bowdon, Whitesburg, Ephesus, Centralhatchee, Roopville,
Plant Yates, Arnco-Sargent, Tyus, Powers Crossroads, Roosterville,
Seaton Lake, Handy, Clem, Lowell, Plant Wansley, and Blackjack
Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3360 8493 3345 8482 3333 8495 3338 8528
      3357 8532
TIME...MOT...LOC 0313Z 272DEG 21KT 3348 8527

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, May 9, 11:38 PM EDT, 5 hours 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1138 PM EDT Thu May 9 2024

GAZ078-079-089>091-100415-
Chattahoochee GA-Harris GA-Marion GA-Talbot GA-Muscogee GA-
1138 PM EDT Thu May 9 2024

...A strong thunderstorm will impact portions of northwestern Marion,
Muscogee, northeastern Chattahoochee, southwestern Talbot and
southern Harris Counties through 1215 AM EDT...

At 1137 PM EDT, a strong thunderstorm was over Smiths Station, or
over Smiths, moving east at 35 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Columbus, Talbotton, Waverly Hall, Geneva, North Fort Moore, Bibb
City, Upatoi, Goat Rock Lake, Ellerslie, Laurel Hills, Green Island
Hills, Juniper, Vista Terrace, Cataula, Columbus Metropolitan
Airport, Baughville, Rose Hill, Oakland, Avondale, and Fortson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3271 8455 3244 8453 3245 8499 3246 8500
      3252 8500 3256 8504 3258 8507 3262 8509
      3263 8508 3264 8510 3265 8506
TIME...MOT...LOC 0337Z 266DEG 31KT 3255 8512

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, May 9, 11:52 PM EDT, 5 hours 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1152 PM EDT Thu May 9 2024

GAZ089>091-100415-
Chattahoochee GA-Marion GA-Muscogee GA-
1152 PM EDT Thu May 9 2024

...A strong thunderstorm will impact portions of west central Marion,
southern Muscogee and Chattahoochee Counties through 1215 AM EDT...

At 1152 PM EDT, a strong thunderstorm was over Battle Park, or 7
miles south of Columbus, moving east at 20 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Cusseta, Fort Moore, North Fort Moore, Saint Marys Hills,
Christopher, Sand Hill, Battle Park, Renfroe, Manta, Zellobee,
Eelbeck/West Fort Moore, Custer Road Terrace, Benning Hills, Benning
Park, Jamestown/South Fort Moore, Carter Acres, and Avondale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Severe Thunderstorm Watch remains in effect until 600 AM EDT for
west central Georgia.

&&

LAT...LON 3224 8492 3226 8489 3230 8494 3233 8501
      3235 8500 3238 8497 3238 8499 3239 8497
      3241 8498 3242 8496 3244 8497 3246 8500
      3246 8465 3234 8455 3223 8467
TIME...MOT...LOC 0352Z 270DEG 19KT 3237 8495

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, May 10, 12:58 AM EDT, 3 hours 58 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1258 AM EDT Fri May 10 2024

GAZ102>104-100530-
Stewart GA-Sumter GA-Webster GA-
1258 AM EDT Fri May 10 2024

...Strong thunderstorms will impact portions of southeastern Stewart,
southern Webster and southwestern Sumter Counties through 130 AM
EDT...

At 1258 AM EDT, a line of strong thunderstorms was along a line
extending from Sumter to Brooksville, and moving southeast at 30 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Preston, Plains, Weston, Troutman, Kimbrough, Croxton Crossroads,
Centerpoint, Dumas, and Leveretts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Severe Thunderstorm Watch remains in effect until 600 AM EDT for
west central Georgia.

&&

LAT...LON 3197 8444 3193 8444 3192 8446 3193 8488
      3215 8426 3191 8427 3192 8434 3187 8434
TIME...MOT...LOC 0458Z 334DEG 24KT 3196 8426 3187 8468

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, May 10, 1:26 AM EDT, 3 hours 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
126 AM EDT Fri May 10 2024

GAZ106-108>110-100600-
Crisp GA-Telfair GA-Wilcox GA-Dodge GA-
126 AM EDT Fri May 10 2024

...Strong thunderstorms will impact portions of southwestern Dodge,
southwestern Telfair, Wilcox and Crisp Counties through 200 AM EDT...

At 126 AM EDT, a line of strong thunderstorms was along a line
extending from near Starksville to Double Run to near Red Bluff, and
moving southeast at 30 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Cordele, Abbeville, Rochelle, Arabi, Rhine, Pitts, Jacksonville, East
Crisp, Fort Early, Georgia Veterans Memorial St Pk, Antioch Church,
Seville, Hatley, Temperance, Browning, China Hill, Pleasant View,
Raines, Double Run, and Tremont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3178 8303 3181 8309 3181 8314 3185 8318
      3185 8361 3180 8361 3180 8380 3183 8384
      3182 8385 3184 8386 3185 8394 3195 8393
      3203 8369 3203 8361 3205 8361 3205 8330
      3179 8286
TIME...MOT...LOC 0526Z 299DEG 28KT 3180 8411 3188 8356 3180 8305

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, May 10, 4:55 AM EDT, 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
455 AM EDT Fri May 10 2024

GAZ103-104-100930-
Sumter GA-Webster GA-
455 AM EDT Fri May 10 2024

...A strong thunderstorm will impact portions of southeastern Webster
and west central Sumter Counties through 530 AM EDT...

At 455 AM EDT, a strong thunderstorm was over Dumas, or over Preston,
moving northeast at 30 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Preston, Plains, Friendship, Centerpoint, Dumas, and Leveretts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Severe Thunderstorm Watch remains in effect until 600 AM EDT for
west central Georgia. A Severe Thunderstorm Watch also remains in
effect until 1100 AM EDT for west central Georgia.

&&

LAT...LON 3204 8460 3214 8448 3213 8443 3217 8443
      3217 8439 3216 8435 3213 8430 3206 8427
      3192 8459
TIME...MOT...LOC 0855Z 236DEG 26KT 3202 8452

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 11:13 PM EDTSpecial Weather StatementFFCCarroll32 min
May 9, 11:38 PM EDTSpecial Weather StatementFFCMuscogee37 min
May 9, 11:52 PM EDTSpecial Weather StatementFFCChattahoochee23 min
May 10, 12:04 AM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Schley, Stewart, Sumter, Webster41 min
May 10, 12:13 AM EDTSevere Thunderstorm WarningFFCDooly, Macon, Marion, Schley35 min
May 10, 12:47 AM EDTSevere Thunderstorm WarningFFCCrisp, Dodge, Dooly, Pulaski, Sumter, Wilcox43 min
May 10, 12:58 AM EDTSpecial Weather StatementFFCWebster32 min
May 10, 1:26 AM EDTSpecial Weather StatementFFCCrisp, Wilcox34 min
May 10, 4:49 AM EDTSevere Thunderstorm WarningFFCStewart, Webster41 min
May 10, 4:55 AM EDTSpecial Weather StatementFFCWebster35 min
May 10, 5:20 AM EDTSpecial Weather StatementFFCCrisp, Dooly, Pulaski, Schley, Sumter25 min
May 10, 5:31 AM EDTSpecial Weather StatementFFCBartow, Cherokee, Pickens29 min
May 10, 5:56 AM EDTSpecial Weather StatementFFCBleckley, Pulaski34 min
May 10, 7:26 AM EDTRiver Flood WarningFFCCatoosa28 hr

Nearby

River Flood Warnings in Georgia, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.